MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5520B500
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Unspecified Infection (1930); Fungal Infection (2419); Inadequate Osseointegration (2646)
Date of Event 07/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient had a revision surgery where the tibial baseplate and insert were revised due to aseptic loosening of the tibial component.During the revision surgery, we collected culture.After revision surgery, pathological test found fungus diagnosis.(scedosporim).
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The following devices were also listed in this report: cat# 5515-f-402; triathlon ps fem component cemented; lot# ii33sa.Cat# 5532-g-509-e; triathlon ps x3 tibial insert; lot# me045p.Cat# 61931010; simplexhv ce genta 10 pack 61931001; lot# 142ba868dc.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Additional Manufacturer Narrative
An event regarding loosening & infection involving a triathlon baseplate was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.Clinician review: a review with a clinical consultant indicated the primary tka x-rays show a press fit tja.The tibial component sis in a varus orientation.The revision tka x-rays show the implants in anatomic position.The two path reports do not denote evidence of infection.One of the synovial analysis reports is abnormal; with decreased protein and elevated wbcs consistent with infection.No documentation was provided to confirm aseptic loosening nor fungal infection.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusions: it was reported that the patient was revised due to loosening.Intraoperatively infection was suspected.A review with a clinical consultant indicated the primary tka x-rays show a press fit tja.The tibial component sis in a varus orientation.The revision tka x-rays show the implants in anatomic position.The two path reports do not denote evidence of infection.One of the synovial analysis reports is abnormal; with decreased protein and elevated wbcs consistent with infection.No documentation was provided to confirm aseptic loosening nor fungal infection.All stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance with applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported the patient had a revision surgery where the tibial baseplate and insert were revised due to aseptic loosening of the tibial component.During the revision surgery, we collected culture.After revision surgery, pathological test found fungus diagnosis (scedosporim).Update: it was reported the patient had a revision surgery where the tibial baseplate and insert were revised due to aseptic loosening of the tibial component.

Brand Name
TRIATHLON PRIM CEM FXD BPLT #5
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20125939
Report Number0002249697-2024-01199
Device Sequence Number3187763
Product Code MBH
UDI-Device Identifier07613327041057
UDI-Public07613327041057
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5520B500
Device Lot NumberPX63T
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight77 KG